Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 28, NWS Shreveport, LA

March 28, 20146 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 4:53 PM CDT for 6 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 4:53 PM CDT (21:53 UTC)
Expired
Mar 28, 2014, 6:00 PM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Cass County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 12:47 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1548 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 282153
SVRSHV
TXC063-067-203-315-343-459-282300-
/O.NEW.KSHV.SV.W.0028.140328T2153Z-140328T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMP COUNTY IN NORTHEAST TEXAS...
  CASS COUNTY IN NORTHEAST TEXAS...
  NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
  WESTERN MARION COUNTY IN NORTHEAST TEXAS...
  SOUTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
  EASTERN UPSHUR COUNTY IN NORTHEAST TEXAS...

* UNTIL 600 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DIANA...OR 7 MILES EAST OF GILMER...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORE
  CITY...CEDAR SPRINGS...LONE STAR...JENKINS...HUGHES SPRINGS...
  BEREA...LODI...LINDEN AND KILDARE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 3320 9432 3288 9407 3263 9486 3285 9502
TIME...MOT...LOC 2153Z 239DEG 35KT 3275 9478

$$

19
1 follow-up statement
173 
WWUS54 KSHV 282222
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT FRI MAR 28 2014

TXC063-203-459-282232-
/O.CAN.KSHV.SV.W.0028.000000T0000Z-140328T2300Z/
HARRISON TX-UPSHUR TX-CAMP TX-
522 PM CDT FRI MAR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR CAMP...UPSHUR AND HARRISON
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS
AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN
TEXAS.

LAT...LON 3320 9432 3288 9407 3273 9458 3293 9474
TIME...MOT...LOC 2222Z 239DEG 35KT 3289 9449

$$

TXC067-315-343-282300-
/O.CON.KSHV.SV.W.0028.000000T0000Z-140328T2300Z/
MARION TX-MORRIS TX-CASS TX-
522 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CASS...MORRIS AND MARION COUNTIES...

AT 520 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR AVINGER...OR 26 MILES SOUTHWEST OF
ATLANTA...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEREA...PRUETT...FAIRVIEW...LODI...LINDEN...KILDARE AND RED HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHEAST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ARKANSAS
AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEASTERN
TEXAS.

&&

LAT...LON 3320 9432 3288 9407 3273 9458 3293 9474
TIME...MOT...LOC 2222Z 239DEG 35KT 3289 9449

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:56 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 28, 2:56 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT FRI MAR 28 2014

.DISCUSSION...

QUICK UPDATE TO ZONES COMING OUT TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 37 TO INCLUDE OUR COUNTIES IN SOUTHEAST
OKLAHOMA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND FOR
NORTHWEST AND NORTH CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  53  73  45  75 /  70  60   0   0   0
MLU  80  55  71  43  73 /  70  70   0   0   0
DEQ  75  46  71  38  74 /  70  40   0   0   0
TXK  78  50  71  44  73 /  70  50   0   0   0
ELD  79  53  71  40  72 /  70  70   0   0   0
TYR  82  49  73  45  78 /  70  20   0   0   0
GGG  82  50  73  43  77 /  70  30   0   0   0
LFK  83  54  77  44  77 /  70  60   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT FRI MAR 28 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS.
A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE
THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON.
COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE
HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED
TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING
THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT
OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE REGION.

06

In the hours before

Special weather statement, Mar 28, 4:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT FRI MAR 28 2014

ARZ073-282215-
UNION-
415 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTH CENTRAL ARKANSAS...
     UNION...

INCLUDING THE FOLLOWING LOCATIONS...
     LAWSON AND URBANA...

AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LAWSON...OR 9 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 20 MPH. THIS STORM PRODUCED NICKEL SIZED
HAIL EARLIER IN EL DORADO.

NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Mar 28, 4:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             5 SW NEW BOSTON         33.41N  94.48W
03/28/2014  E1.00 INCH       BOWIE              TX   TRAINED SPOTTER

            STORM SPOTTER REPORTED 1 INCH HAIL NEAR FM569 AND FM990
            NEAR SIMMS TX.

&&

EVENT NUMBER SHV1400134

MDV
Local storm report, Mar 28, 4:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 SE MOUNT PLEASANT    33.06N  94.85W
03/28/2014  E1.00 INCH       TITUS              TX   EMERGENCY MNGR

            HAIL COVERING THE GROUND

&&

EVENT NUMBER SHV1400135

MDV
Local storm report, Mar 28, 4:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             10 SW NEW BOSTON        33.36N  94.54W
03/28/2014  E1.75 INCH       BOWIE              TX   TRAINED SPOTTER

            HAIL DAMAGED VEHICLES FROM GOLFBALL SIZE HAIL

&&

EVENT NUMBER SHV1400136

MDV
Special weather statement, Mar 28, 4:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 PM CDT FRI MAR 28 2014

TXZ138-150-151-282245-
HARRISON-PANOLA-RUSK-
445 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     TATUM...

AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF TATUM...OR 14 MILES
NORTHEAST OF HENDERSON...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

13
Local storm report, Mar 28, 4:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             DAINGERFIELD            33.03N  94.72W
03/28/2014  E1.00 INCH       MORRIS             TX   911 CALL CENTER

&&

EVENT NUMBER SHV1400137

MDV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:53 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus37 min
Mar 28, 4:09 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus51 min
Mar 28, 4:12 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur48 min
Mar 28, 4:25 PM CDTSevere Thunderstorm WarningSHVBowie50 min
Mar 28, 4:48 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris42 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVBowie, Cass46 min
Mar 28, 5:14 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk61 min
Mar 28, 5:28 PM CDTSevere Thunderstorm WarningSHVRed River47 min
Mar 28, 5:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby53 min
Mar 28, 5:54 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus51 min
Mar 28, 5:56 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Smith64 min
Mar 28, 5:58 PM CDTSevere Thunderstorm WarningSHVHarrison62 min
Mar 28, 6:12 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Mar 28, 6:19 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk, Smith56 min
Mar 28, 6:38 PM CDTFlash Flood WarningSHVBowie, Cass, Morris2 hr
Mar 28, 6:48 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.